Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 17, 2000, 12:17 AM EDT for Monroe County, Noble County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2000, 12:17 AM EDT (04:17 UTC)
- Expired
- Jun 17, 2000, 4:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 170419 FFWPBZ OHC111-121-170815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1217 AM EDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONROE COUNTY IN OHIO NOBLE COUNTY IN OHIO * UNTIL 400 AM EDT * AT 1217 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINS MOVING ACROSS THE SOUTHERN HALF OF BOTH COUNTIES. TWO INCHES OF RAIN HAD ALREADY FALLEN EARLIER THIS EVENING. THIS ADDITIONAL RAIN WILL CAUSE FLOODING. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVEDQ ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:51 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 9:51 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 951 PM EDT FRI JUN 16 2000 WAVE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH OVERNIGHT. SOME WITH HEAVY RAINFALL. FLASH FLOOD GUIDANCE LOWEST OVER THE NORTHERN PA COUNTIES. WILL CONTINUE THE WATCH THERE TIL 400 AM. .PBZ... MD...NONE. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 400 AM EDT SATURDAY FOR ZONES PAZ007>009...PAZ015>016. WV...NONE.
In the hours before
Special weather statement, Jun 16, 8:17 PM EDT, 4 hours before
PAZ020-021-170145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 817 PM EDT FRI JUN 16 2000 ...STRONG THUNDERSTORMS APPROACHING... A LINE OF THUNDERSTORMS MOVING WAS MOVING EAST AT 35 MPH. THESE STORMS WILL PRODUCE WIND GUSTS OF 35 TO 45 MPH AND LOCALLY HEAVY RAINFALL AMOUNTS OF AROUND AN INCH AND THEY MOVE THROUGH BEAVER AND ALLEGHENY COUNTIES BETWEEN 830 PM AND 945 PM.
Special weather statement, Jun 16, 8:58 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 858 PM EDT FRI JUN 16 2000 OHZ049-058-059-170200- BELMONT OH-GUERNSEY OH-HARRISON OH- 858 PM EDT FRI JUN 16 2000 ...THUNDERSTORMS WITH GUSTY WINDS... THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY RAINFALL WERE MOVING ACROSS BELMONT GUERNSEY AND HARRISON COUNTIES THE STORMS WERE MOVING EAST AROUND 35 MPH AND WILL PASS NEAR COMMUNITIES LIKE CAMBRIDGE AND SAINT CLAIRSVILLE BY 10 PM.
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.